Thunderstorm Wind, Seneca
- When
- June 10, 2:10 PM EST
- Where
- Seneca County, Waterloo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.900, -76.867
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT FRI JUN 10 2005 .SHORT TERM... WILL NEED TO BE BRIEF AS RADAR HAS BECOME QUITE ACTIVE ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH SEVERAL WARNINGS IN EFFECT. CONVECTIVE DEVELOPMENT ENHANCED BY A WEAK SHORT WAVE MOVING ACROSS NORTHWEST NY STATE. 500MB VORT MAX EXTENDING SWD ACROSS LAKE ONTARIO. THE OVERALL FORECAST WILL MAINTAIN CONTINUITY WITH NOT MUCH CHANGE IN THE PATTERN THROUGH THE WEEKEND. WARM AND HUMID AIRMASS WITH SCATTERED MAINLY DIURNAL CONVECTION EXPECTED. BOTH THE NAM AND GFS SHOW ANOTHER WEAK VORT MAX MOVING FROM WESTERN NY AND PA THROUGH UPSTATE NY ON SATURDAY. THIS MAY AGAIN HELP TO ENHANCE CONVECTIVE DEVELOPMENT. WILL STICK WITH SCATTERED THUNDERSTORMS ON SATURDAY AND AGAIN TAPER OFF DURING THE NIGHT. GFS SHOWS A MUCH STRONGER WAVE ROUNDING THE RIDGE ON SUNDAY, WHILE THE NAM DOES NOT. FOR NOW, WILL CONTINUE WITH CHC POPS. && .LONG RANGE (SUNDAY NIGHT-FRIDAY) FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE PERIOD. && .AVIATION (10/18Z - 11/18Z)... A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR THROUGH SATURDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 225 AM EDT FRI JUN 10 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 225 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 100 PM EDT FRI JUN 10 2005 NYZ018-036-037-101800- MADISON NY-ONEIDA NY-ONONDAGA NY- 100 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF CENTRAL NEW YORK... * AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS RAPIDLY DEVELOPING AND BECOMING MORE NUMEROUS ACROSS PARTS OF MADISON...ONEIDA...AND ONONDAGA COUNTIES. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
142 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
&&
DJNPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
06/10/2005 ONEIDA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNThe Binghamton radar (KBGM), 106 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458044.